Analysis & PDE

  • Anal. PDE
  • Volume 10, Number 2 (2017), 351-366.

Anisotropic Ornstein noninequalities

Krystian Kazaniecki, Dmitriy M. Stolyarov, and Michał Wojciechowski

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/apde.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We investigate the existence of a priori estimates for differential operators in the L1 norm: for anisotropic homogeneous differential operators T1,,T, we study the conditions under which the inequality

T1fL1(d) j=2T jfL1(d)

holds true. Properties of homogeneous rank-one convex functions play the major role in the subject. We generalize the notions of quasi- and rank-one convexity to fit the anisotropic situation. We also discuss a similar problem for martingale transforms and provide various conjectures.

Article information

Source
Anal. PDE, Volume 10, Number 2 (2017), 351-366.

Dates
Received: 26 January 2016
Revised: 6 October 2016
Accepted: 14 November 2016
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1510843425

Digital Object Identifier
doi:10.2140/apde.2017.10.351

Mathematical Reviews number (MathSciNet)
MR3619873

Zentralblatt MATH identifier
1362.35013

Subjects
Primary: 26B35: Special properties of functions of several variables, Hölder conditions, etc. 26B25: Convexity, generalizations

Keywords
Ornstein noninequalities Bellman function martingale transform

Citation

Kazaniecki, Krystian; Stolyarov, Dmitriy M.; Wojciechowski, Michał. Anisotropic Ornstein noninequalities. Anal. PDE 10 (2017), no. 2, 351--366. doi:10.2140/apde.2017.10.351. https://projecteuclid.org/euclid.apde/1510843425


Export citation

References

  • E. Berkson, J. Bourgain, A. Pełczyński, and M. Wojciechowski, Canonical Sobolev projections of weak type $(1,1)$, Mem. Amer. Math. Soc. 714, Amer. Math. Soc., Providence, RI, 2001.
  • S. Conti, D. Faraco, and F. Maggi, “A new approach to counterexamples to $L^1$ estimates: Korn's inequality, geometric rigidity, and regularity for gradients of separately convex functions”, Arch. Ration. Mech. Anal. 175:2 (2005), 287–300.
  • B. Dacorogna, Direct methods in the calculus of variations, 2nd ed., Applied Mathematical Sciences 78, Springer, New York, 2008.
  • T. Iwaniec, “Nonlinear Cauchy–Riemann operators in ${\mathbb R}^n$”, Trans. Amer. Math. Soc. 354:5 (2002), 1961–1995.
  • K. Kazaniecki and M. Wojciechowski, “Ornstein's non-inequalities Riesz product approach”, preprint, 2014.
  • B. Kirchheim and J. Kristensen, “Automatic convexity of rank-1 convex functions”, C. R. Math. Acad. Sci. Paris 349:7–8 (2011), 407–409.
  • B. Kirchheim and J. Kristensen, “On rank one convex functions that are homogeneous of degree one”, Arch. Ration. Mech. Anal. 221:1 (2016), 527–558.
  • S. V. Kislyakov, D. V. Maksimov, and D. M. Stolyarov, “Spaces of smooth functions generated by nonhomogeneous differential expressions”, Funktsional. Anal. i Prilozhen. 47:2 (2013), 89–92. In Russian; translated in Funct. Anal. Its Appl. 47:2 (2013), 157–159.
  • S. V. Kislyakov, D. V. Maksimov, and D. M. Stolyarov, “Differential expressions with mixed homogeneity and spaces of smooth functions they generate in arbitrary dimension”, J. Funct. Anal. 269:10 (2015), 3220–3263.
  • V. I. Kolyada, “On the embedding of Sobolev spaces”, Mat. Zametki 54:3 (1993), 48–71, 158. In Russian; translated in Math Notes 54:3 (1993), 908–922.
  • F. Nazarov, S. Treil, and A. Volberg, “Bellman function in stochastic control and harmonic analysis”, pp. 393–423 in Systems, approximation, singular integral operators, and related topics (Bordeaux, 2000), edited by A. A. Borichev and N. K. Nikolski, Oper. Theory Adv. Appl. 129, Birkhäuser, Basel, 2001.
  • D. Ornstein, “A non-equality for differential operators in the $L\sb{1}$ norm”, Arch. Rational Mech. Anal. 11 (1962), 40–49.
  • \relax minus 2pt A. Os\k ekowski, Sharp martingale and semimartingale inequalities, Instytut Matematyczny Polskiej Akademii Nauk. Monografie Matematyczne (New Series) 72, Springer, Basel, 2012.
  • A. Pełczyński and M. Wojciechowski, “Paley projections on anisotropic Sobolev spaces on tori”, Proc. London Math. Soc. $(3)$ 65:2 (1992), 405–422.
  • \relax minus 2pt V. A. Solonnikov, “Certain inequalities for functions from the classes $\vec W_{```p}(R^{n})$”, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. $($LOMI$)$ 27 (1972), 194–210. In Russian.
  • D. M. Stolyarov and P. B. Zatitskiy, “Theory of locally concave functions and its applications to sharp estimates of integral functionals”, Adv. Math. 291 (2016), 228–273.
  • J. Van Schaftingen, “Limiting Sobolev inequalities for vector fields and canceling linear differential operators”, J. Eur. Math. Soc. $($JEMS$)$ 15:3 (2013), 877–921.
  • J. Van Schaftingen, “Limiting Bourgain–Brezis estimates for systems of linear differential equations: theme and variations”, J. Fixed Point Theory Appl. 15:2 (2014), 273–297.
  • A. Volberg, “Bellman function technique in harmonic analysis”, Lectures of INRIA Summer School, Antibes, 2011.
  • M. Wojciechowski, “Translation invariant projections in Sobolev spaces on tori in the $L^1$ and uniform norms”, Studia Math. 100:2 (1991), 149–167.
  • M. Wojciechowski, “Characterizing translation invariant projections on Sobolev spaces on tori by the coset ring and Paley projections”, Studia Math. 104:2 (1993), 181–193.